Skip to Content

Is acne a side effect of Suboxone?

Medically reviewed by N. France, BPharm. Last updated on April 20, 2021.

Can Suboxone cause acne?

Official Answer

by Drugs.com

Acne is an uncommon side effect of treatment with Suboxone. Suboxone is a film that is placed under the tongue (sublingual) or on the inside of the cheek (buccal) and is used to treat opioid dependence.

Suboxone combines a partial-opioid agonist called buprenorphine with an opioid antagonist called naloxone.

In clinical studies of Suboxone, acne was identified as a treatment-related adverse reaction which occurred in greater than or equal to 1/1000 people to less than 1/100 people - making it an uncommon side effect of the drug. Other uncommon, skin-related side effects of Suboxone include dermatitis exfoliative, skin mass, alopecia and dry skin.

References

Related Medical Questions

Drug Information

Related Support Groups